Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 312, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 19, 1997, 8:45 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1997, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 19, 1997, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Rutherford County, TN, Wilson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 19, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.8 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 200146 RRA SVRBNA TNC149-189-200230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 845 PM CDT TUE AUG 19 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...NORTHERN RUTHERFORD COUNTY...SOUTHERN WILSON COUNTY AT 844 PM CDT A SEVERE THUNDERSTORM WAS LOCATED JUST EAST OF THE NASHVILLE AIRPORT MOVING EAST AT 20 MPH. THIS STORM WILL PRODUCE WIND GUSTS BETWEEN 50 TO 60 MPH...HEAVY RAIN AND NEARLY CONTINUOUS LIGHTNING AS IT MOVES THROUGH SMYRNA...LAVERGNE...WALTER HILL AND CEDARS OF LEBANON STATE PARK. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:48 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 19, 3:48 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE AUG 19 1997 SURROUNDING OFFICES NOTE... VWP/RADIAL VELOCITIES SHOWING GOOD MID LEVEL JET NOSING THROUGH WESTERN KY AT THIS TdIME. SEVERE WEATHER BREAKING OUT ON THE NOSE OF THIS MID LEVEL JET ALONG TENNESSEE...KENTUCKY BORDER WITH WALL CLOUDS BEING REPORTED. BOYD 01
In the hours before
Local storm report, Aug 19, 5:24 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.Local storm report, Aug 19, 5:25 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZLE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.Local storm report, Aug 19, 8:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.Local storm report, Aug 19, 8:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.
0710 PM DECATURVILLE TN WIND DAMAGE
08/19/97 DECATUR THUNDERSTORM WINDS DOWNED
1 LARGE TREE AND SEVERAL
LARGE TREE LIMBS ALONG
BROOKSY THOMPSON ROAD
ABOUT 10 MILES SOUTH OF
DECATURVILLE.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.Local storm report, Aug 19, 8:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.
0710 PM DECATURVILLE TN WIND DAMAGE
08/19/97 DECATUR THUNDERSTORM WINDS DOWNED
1 LARGE TREE AND SEVERAL
LARGE TREE LIMBS ALONG
BROOKSY THOMPSON ROAD
ABOUT 10 MILES SOUTH OF
DECATURVILLE.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
" AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 27 min |
| Aug 19, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Aug 19, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Aug 20, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Overton | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.